New Meds, helping???

I’m off the Latuda and trying Lamotrigine again. No more “crawling out of my skin” feeling, which is good. I think the Lamotrigine is helping a little, but the dose hasn’t been finalized yet. Slowly increasing it. I’ve also been dealing with a lot of pain in both of my legs lately. The doctor thought it was bursitis, but is now considering a bulging disc. The pain is horrible at times. At night, if I change positions, it feels like my legs have been stabbed with a knife, and the blade drawn down to my knee. I fall asleep crying and afraid of changing positions during the night. I’m sure this isn’t helping my depression! I’m dissatisfied with EVERYTHING in my life. Overly emotional (though I haven’t blown up in a rage in awhile!) Last weekend, I was driving with my husband and started crying. His reaction was, “Good Lord!” I know that it was just because he’s frustrated with me always feeling down. He’s been there with me through it for over 30 years, and I’m sure it’s exhausting to be around when you don’t know how to help.

I know my life is filled with blessings, and it’s easy to start naming and acknowledging them. But that doesn’t make a difference with depression, and I feel that most people don’t understand that. When I recognize that I am blessed, yet still battle with my depression on a daily basis, I again realize that it is a disease. Something is amiss in my brain chemistry. And this brings me back to my depression. I may receive treatment for it, but it will always be there … a part of who I am. Some days, I feel hopeless and wonder why I am still here.

I want to be exuberant and filled with joy at life and the wondrous world I live in. Will that ever be? I do have brief moments of laughter and happiness. But they don’t last more than a day or so. At least they do come round though. Most days, I hide my depression behind a facade. My smile doesn’t make it to my eyes. Do people even recognize this? I don’t know, but it gets me through the moments so that I don’t SEEM to be down so much. It makes me feel like I haven’t been a very good wife or mother.

I’m just SO tired of being sad and crying at the drop of a hat! Just writing this has me in tears. Saying good-night to my son has me in tears. I am very lucky and blessed to have him as my son. He is kind and generous and thoughtful … a good person through and through. I’m happy that I’ve had a part in developing those characteristics in him. I am fearful that he might develop some of my condition as he gets older. But I have to be mindful and in the moment. He isn’t like that now, and I have no way of knowing about the future. So I do enjoy and appreciate him for who he is today. And the time I spend with him.

On a different note, last weekend, I went with some friends to a place where they take you through the creation of a painting. Usually the painting was done by someone famous. We were all taken through painting “The Old Vineyard.” I didn’t recognize the painting, but the whole process was fun and a great way to spend an afternoon with a few friends. I’m hoping it will get me to pull out my paints and canvas and have a go of it at home.

IMG_0813

Sometimes, I just want to go to sleep and stay asleep. But i also don’t want to miss out on life. I want to see my son grow and have a good life and family. I hope to be a grandmother some day – and think I will be a good one. Those of you will know what I mean. I’m just so tired of being sad – for what seems like no reason. I want to live life fully, but am having a hard time doing so.

Update – Feeling Horrible

Something’s wrong and I can’t figure it out. I went off the latuda because, although it helped my mood, it made me feel really creepy. I felt like my skin was crawling and couldn’t handle not doing something – although nothing was what I wanted to do. So now I’m on lamotrigine (building up my dosage). I’m apprehensive of side effects. The last time I was on this, I gained 25 pounds in one month, so was quick to get off it. Hopefully it was something else that made me gain the weight back then, and the lamotrigine will work this time. Aside from that, I have overwhelming feelings of dissatisfaction with my life. It seems to all be for naught. I can’t find success in anything I do. I’m not adding to anything. 

And then there’s losses. Last May, my dad passed away and I’m still not over it. In a few months, my son graduates from high school and moves out and into his new life. My mom is 89 and doing well, but life keeps moving and people will keep passing out of my life. I can’t seem to get anything figured out anymore. My head can’t wrap around simple tasks. I’m moody and don’t even realize it until it’s pointed out. I want to crawl into bed and never leave. 

Pins and Needles

Pills pills pills pills

Pills pills pills pills (Photo credit: Thirteen Of Clubs)

This is somewhat of an add on to my feeling kind of jumpy post. I recently switched meds – lamotrigine (which made me gain A LOT of weight quickly! to topomax. I think part of my jumpiness and my pins and needles feeling in my feet and hands is a side effect of the topomax. But I’ll definitely take it over the weight gain! I can learn to tolerate it, and perhaps it will eventually go away. Other than that, I’ve been pretty happy with the topomax as a mood stabilizer. And it’s the only one I’ve found that didn’t cause weight gain. That was a huge trigger for me with a history of bulimia.

An Ahaaa moment that I’m not really comfortable with

I’m been off of work since the beginning of March because of stress and anxiety. Between everything that was going on there, everything with my parents, and everything with my own life and upcoming move … it was becoming too much for me to handle. Today I finally realized what all those activities where doing. They were distracting me from experiencing emotions; emotions that have I’ve been harboring for years in addition to emotion about everything that I’m dealing with now. And all of these emotions make me want to run and hide. I don’t like them and I don’t know what to do with them. My skin feels like it’s crawling all over and it’s hard to sit still for more than a few minutes. But then it’s hard to stay focused doing anything for more than a few minutes also. I keep drifting from task to task. Some of it meaningful, some pointless, some anxiety driven (like cutting my bangs shorter and shorter.) Our house has been gotten in order, so there’s not much that needs to be done on a daily basis, leaving me with time … time to feel these emotions. That’s becoming uncomfortable. Very uncomfortable. Does anyone else ever feel this way? If so, how do you deal with it? I’ve been wrapping up in a blanket on the couch, but it’s getting a little hot for that.

 

Anxiety

Anxiety (Photo credit: Alaina Abplanalp Photography)

Last night I met with my psychiatrist and discussed how things are going since going off of Lamotrigine (it had caused me to gain 25 pounds in 2 months and was starting to trigger eating disorder behaviors again) and switching to Topomax (the only mood stabilizer I could find that didn’t have weight gain as a side effect). Luckily, my doctor felt that it was a viable alternative and supported switching. I don’t know what I would have done if he had insisted I stay on the Lamotrigine because I don’t think I could have done that, yet I know I need a mood stabilizer. Now I’ve been on the Topomax for three weeks and haven’t gained any more weight – YEA!! One small victory. Now my dose is being increased a little and I’m taking something for anxiety so we’ll see if that helps. I have a feeling this may get worse before it gets better, what with our move almost 4 weeks away and then the whole settling in process. Creepy skin time settling in again.

Anxiety

Anxiety (Photo credit: Rima Xaros)

Hi … ? Needing information from other BPDs

Ahh Doctor can I have another

Ahh Doctor can I have another

I want to post today, but I’m at a loss for words. I’m done with my day/group therapy using CBT. It was part of what I need, but definitely not all. I had just gotten to the point of understanding some coping skills, and then BAM, I was done with the program. I’m still working on setting up therapy in CA, but nothing definitive yet. I see my psychiatrist this week and really need to find an alternative to Lamotrgine that doesn’t cause weight gain. On it, I gained 25 pounds in 2 months! Considering I had just lost about 15 pound, this was devastating. If it continues, I’m worried that it will trigger unhealthy self harming behavior.

Obesity Campaign Poster

Obesity Campaign Poster (Photo credit: Pressbound)

This was not good at all. I’m now about 100 pounds over weight (at my best weight) but would be ok with being 10-15 pound above what the charts say. Comes down to being very over weight, no matter how you look at it. The only med for mood stabilization that I was able to locate information online about is Topomax. Has anyone heard of or used it? Do you know of any other medication that doesn’t cause weight gain? I was taken off of Abilify because it caused me to be very constipated. However, I’ve been off it for 4-5 days and am still bound up. Once a week bowel movements are not ok with me! I’ve done some research and most mood stabilizers cause weight gain.

Mainly, today I am trying to find anything I can about Topomax and/or other mood stabilizers that don’t cause weight gain. And, are there any readers in the Sacramento area that are in DBT who can help me find a good therapist and group.

Thanks everyone!